Advertisement

Limit Laws for Basic Parameters of Lattice Paths with Unbounded Jumps

  • Cyril Banderier
Conference paper
Part of the Trends in Mathematics book series (TM)

Abstract

This paper establishes the asymptotics of a class of random walks on ℕ with regular but unbounded jumps and studies several basic parameters (returns to zero for meanders, bridges, excursions, final altitude for meanders). All these results are generic (obtained by the kernel method for the combinatorial part and by singularity analysis for the asymptotic part).

This paper completes the article [3] which was only dealing with the combinatorics (enumeration and bijections) of walks with unbounded jumps (the so-called “factorial walks”), which play an important role for uniform random generation of some combinatorial objects. We fully parallelize the analytical approach from [4] which was dealing with walks with bounded jumps only.

Keywords

Kernel Method Discrete Mathematic Laurent Series Probability Generate Function Lattice Path 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Cyril Banderier. Combinatoire analytique: application aux marches aléatoires. Mémoire de DEA Université Paris VII 1998.Google Scholar
  2. [2]
    Cyril Banderier. Combinatoire analytique des chemins et des cartes. PhD thesis, Université de Paris 6, 2001.Google Scholar
  3. [3]
    Cyril Banderier, Mireille Bousquet-Mélou, Alain Denise, Philippe Flajolet, Danièle Gardy, and Dominique Gouyou-Beauchamps. Generating functions for generating trees. Discrete Mathematics 246 (1–3) :29–55, 2002.MathSciNetzbMATHCrossRefGoogle Scholar
  4. [4]
    Cyril Banderier and Philippe Flajolet. Basic analytic combinatorics of directed lattice paths. Theoretical Computer Science 281(1–2):37–80, 2002.MathSciNetzbMATHCrossRefGoogle Scholar
  5. [5]
    Cyril Banderier and Donatella Merlini. Lattice paths with an infinite set of jumps. Proceedings of Formal power series and algebraic combinatorics (Melbourne 2002) 2001.Google Scholar
  6. [6]
    Elena Barcucci, Alberto Del Lungo, Elisa Pergola, and Renzo Pinzani. A methodology for plane tree enumeration. Discrete Mathematics 180(1–3):4564, 1998.Google Scholar
  7. [7]
    Elena Barcucci, Alberto Del Lungo, Elisa Pergola, and Renzo Pinzani. Permutations avoiding an increasing number of length-increasing forbidden subsequences. Discrete Mathematics e4 Theoretical Computer Science. DMTCS. An Electronic Journal 4(1):31–44 (electronic), 2000.zbMATHGoogle Scholar
  8. [8]
    Philippe Bougerol and Thierry Jeulin. Brownian bridge on hyperbolic spaces and on homogeneous trees. Probability Theory and Related Fields 115(1):95–120, 1999.MathSciNetzbMATHCrossRefGoogle Scholar
  9. [9]
    Mireille Bousquet-Mélou and Marko Petkovsek. Linear recurrences with constant coefficients: the multivariate case. Discrete Mathematics 225(1–3):51–75, 2000.MathSciNetzbMATHCrossRefGoogle Scholar
  10. [10]
    W. G. Brown and W. T. Tutte. On the enumeration of rooted non-separable planar maps. Canad. J. Math. 16:572–577, 1964.MathSciNetzbMATHCrossRefGoogle Scholar
  11. [11]
    F. R. K. Chung, R. L. Graham, V. E. Hoggatt, and M. Kleiman. The number of Baxter permutations. Journal of Combinatorial Theory Series A, 24:382–394, 1978.MathSciNetzbMATHCrossRefGoogle Scholar
  12. [12]
    Sylvie Corteel. Séries génératrices exponentielles pour les eco-systèmes signés. InFPSAC’00.Springer, June 2000.Google Scholar
  13. [13]
    J. Dieudonné. Infinitesimal calculus. Hermann, Paris, 1971. Appendix 3.Google Scholar
  14. [14]
    S. Dulucq, S. Gire, and J. West. Permutations with forbidden subsequences and nonseparable planar maps. Discrete Mathematics 153(1–3):85–103, 1996.MathSciNetzbMATHCrossRefGoogle Scholar
  15. [15]
    Guy Fayolle and Roudolf Iasnogorodski. Two coupled processors: the reduction to a Riemann-Hilbert problem. Zeitschrift fuir Wahrscheinlichkeitstheorie und Verwandte Gebiete 47(3):325–351, 1979.Google Scholar
  16. [16]
    O. Guibert and E. Pergola. Enumeration of vexillary involutions which are equal to their mirror/complement. Discrete Mathematics 224(1–3):281–287, 2000.MathSciNetzbMATHCrossRefGoogle Scholar
  17. [17]
    Donald Ervin Knuth. The Art of Computer Programming volume 1. Addison-Wesley, third edition, 1997.Google Scholar
  18. [18]
    Darla Kremer. Permutations with forbidden subsequences and a generalized Schröder number Discrete Mathematics 218(1–3):121–130, 2000.MathSciNetzbMATHCrossRefGoogle Scholar
  19. [19]
    D. Merlini and M. C. Verri. Generating trees and proper Riordan Arrays. Discrete Mathematics 218:167–183, 2000.MathSciNetzbMATHCrossRefGoogle Scholar
  20. [20]
    [] Donatella Merlini, Renzo Sprugnoli, and Maria Cecilia Verri. An algebra for generating trees. In Mathematics and computer science (Versailles 2000) pages 127–139, Basel, 2000. Birkhäuser.Google Scholar
  21. [21]
    A. M. Odlyzko. Asymptotic enumeration methods volume II. Elsevier, 1995. In Handbook of Combinatorics, (R. Graham, M. Grötschel, and L. Lovász, eds.).Google Scholar
  22. [22]
    Elisa Pergola, Renzo Pinzani, and Simone Rinaldi. Towards an algebra of succession rules. In Mathematics and computer science (Versailles 2000 ), pages 141–152, Basel, 2000. Birkhäuser.Google Scholar
  23. [23]
    Elisa Pergola and Robert A. Sulanke. Schröder triangles, paths, and parallelogram polyominoes. Journal of Integer Sequences, 1:Article 98.1–7, 1998.Google Scholar
  24. [24]
    Jim Pitman. Brownian motion, bridge, excursion, and meander characterized by sampling at independent uniform times. Electronic Journal of Probability 4:no. 11, 33 pp. (electronic), 1999.Google Scholar
  25. [25]
    J. West. Generating trees and the Catalan and Schröder numbers. Discrete Mathematics 146:247–262, 1995.MathSciNetzbMATHCrossRefGoogle Scholar
  26. [26]
    J. West. Generating trees and forbidden subsequences. Discrete Mathematics 157:363–374, 1996.MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Basel AG 2002

Authors and Affiliations

  • Cyril Banderier
    • 1
  1. 1.INRIA-RocquencourtLe ChesnayFrance

Personalised recommendations